Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 83, NWS Bismarck, ND

June 26, 2012Bottineau County, Renville County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2012, 11:32 PM CDT for Bottineau County, Renville County, North Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2012, 11:32 PM CDT (04:32 UTC)
Expired
Jun 27, 2012, 12:15 AM CDT
In force
43 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bottineau County, ND, Renville County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2852 J/kg
Mixed-layer CIN
-364 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS53 KBIS 270432
SVRBIS
NDC009-075-270515-
/O.NEW.KBIS.SV.W.0083.120627T0432Z-120627T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1132 PM CDT TUE JUN 26 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
  NORTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA

* UNTIL 1215 AM CDT

* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF SHERWOOD...OR 49 MILES NORTHWEST OF MINOT...AND MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LORAINE...SHERWOOD AND ANTLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4901 10179 4901 10115 4900 10115 4875 10179
      4899 10200 4901 10194 4901 10192 4901 10180
TIME...MOT...LOC 0432Z 237DEG 42KT 4889 10173
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:18 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 26, 11:18 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1118 PM CDT TUE JUN 26 2012

.DISCUSSION...

QUICK UPDATE TO EXPAND THE MENTION OF SEVERE THUNDERSTORMS TO
ACROSS THE REMAINDER OF THE NORTHERN TWO TIERS OF COUNTIES EAST
OF THE ONGOING CONVECTION ACROSS MCKENZIE AND WILLIAMS COUNTIES.
THERE IS SOME UNCERTAINTY AS TO HOW LONG THE CURRENT SEVERE
CONVECTION ENTERING BURKE COUNTY AS OF 0415 UTC WILL REMAIN
SEVERE. THAT SAID...AMPLE MU CAPE OF 4000-5000 J/KG AND DEEP LAYER
SHEAR OF 50-60KTS COMBINED WITH STRONG FRONTAL FORCING...JET
DYNAMICS ALOFT AND INTERACTIONS WITH OUTFLOW BOUNDARIES FROM
PRIOR CONVECTION SUPPORT THE THREAT FOR SEVERE STORMS ACROSS THE
REMAINDER OF NORTH CENTRAL NORTH DAKOTA POST 06 UTC.

&&

.AVIATION...

THE BIGGEST AVIATION HAZARD WILL BE THE POTENTIAL FOR A LINE OF
SEVERE THUNDERSTORMS TO IMPACT KMOT BY 0630 UTC. SHOULD THE
CURRENT STORMS WEST OF THE TERMINAL AS OF 0415 UTC HOLD
TOGETHER...WIND GUSTS IN EXCESS OF 40 KTS AND HAIL WILL BE A
THREAT...IN ADDITION TO IFR CONDITIONS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR NDZ031-032-040-
043.

&&

UPDATE/AVIATION...AYD
Hazardous weather outlook, Jun 26, 9:05 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT TUE JUN 26 2012

NDZ031-032-040-043-280215-
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
805 PM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA
THIS EVENING. TEMPERATURES IN THE UPPER 90S...RELATIVE HUMIDITY
VALUES OF 15 TO 20 PERCENT...AND GUSTY WINDS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS WESTERN NORTH
DAKOTA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A HIGH FIRE DANGER ACROSS SOUTHWESTERN NORTH DAKOTA
WEDNESDAY.

THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS
OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND
AGAIN SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

NDZ001>005-009>013-017>021-033-041-044-280215-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-STARK-HETTINGER-
ADAMS-
905 PM CDT TUE JUN 26 2012 /805 PM MDT TUE JUN 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WESTERN
AND NORTH CENTRAL NORTH DAKOTA THIS EVENING. A FEW OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS
OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND
AGAIN SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

NDZ022-023-025-034>037-042-045>048-050-051-280215-
SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
905 PM CDT TUE JUN 26 2012 /805 PM MDT TUE JUN 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS
OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND
AGAIN SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CK

In the hours before

Local storm report, Jun 26, 9:10 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
910 PM CDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             7 E NEW TOWN            47.98N 102.34W
06/26/2012  E1.00 INCH       MOUNTRAIL          ND   PUBLIC

            HAIL CONTINUED FALLING AT 907 PM CDT. THIS IS AT THE
            INTERSECTION OF HIGHWAY 23 AND HIGHWAY 8...THE SCENIC 23
            CLUB. WIND SPEEDS ESTIMATED 40 MPH.

&&

JP MARTIN
Special weather statement, Jun 26, 10:22 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT TUE JUN 26 2012

NDZ009-017-270415-
MCKENZIE ND-WILLIAMS ND-
922 PM MDT TUE JUN 26 2012

...SPECIAL WEATHER STATEMENT FOR MCKENZIE AND WILLIAMS COUNTIES
UNTIL 1015 PM MDT/1115 PM CDT/...

AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES SOUTH OF WILLISTON...MOVING NORTHEAST AT
40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RAWSON...
  ARNEGARD...
  WATFORD CITY...
  LEWIS AND CLARK STATE PARK...
  TOBACCO GARDEN BAY RECREATION AREA...
  KEENE...
  WHITE TAIL BAY RECREATION AREA...
  CHARLSON...
  TIOGA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JP MARTIN/KING
Local storm report, Jun 26, 10:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1031 PM CDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             NW ALEXANDER            47.84N 103.64W
06/26/2012  E1.75 INCH       MCKENZIE           ND   CO-OP OBSERVER

            HAIL LASTED 5 MINUTES

&&

ABELING
Local storm report, Jun 26, 10:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1032 PM CDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND GST     2 NNW WILLISTON         48.18N 103.64W
06/26/2012  M64 MPH          WILLIAMS           ND   ASOS

&&

AYD
Special weather statement, Jun 26, 10:58 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1058 PM CDT TUE JUN 26 2012

NDZ003-004-012-013-270445-
BOTTINEAU-MCHENRY-PIERCE-RENVILLE-
1058 PM CDT TUE JUN 26 2012

...SPECIAL WEATHER STATEMENT...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST CENTRAL
BOTTINEAU COUNTY TO EXTREME SOUTHEASTERN MCHENRY COUNTY...MOVING
NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  DENBIGH...            RUSSELL...            NEWBURG...
  ANTLER...             UPHAM...              TOWNER...
  BANTRY...             ORRIN...              WESTHOPE...
  LANDA...              KRAMER...             BERWICK...
  BALTA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

ABELING
Local storm report, Jun 26, 11:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1125 PM CDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             NW EPPING               48.28N 103.36W
06/26/2012  E1.00 INCH       WILLIAMS           ND   PUBLIC

            HAIL LASTED 15 MINUTES FROM 1045 TO 1100 PM CDT

&&

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:48 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie57 min
Jun 26, 8:33 PM CDTSevere Thunderstorm WarningBISMountrail42 min
Jun 26, 9:13 PM CDTSevere Thunderstorm WarningBISMountrail, Ward31 min
Jun 26, 10:23 PM CDTSevere Thunderstorm WarningBISMcKenzie67 min
Jun 26, 10:32 PM CDTSevere Thunderstorm WarningBISWilliams58 min
Jun 26, 11:06 PM CDTSevere Thunderstorm WarningBISBurke, McKenzie, Mountrail, Williams54 min
Jun 26, 11:49 PM CDTSevere Thunderstorm WarningBISBottineau, Burke, Mountrail, Renville, Ward56 min
Jun 27, 12:41 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Ward49 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.